Utah, 2007

Drought in Utah, June 1 to 30, 2007

June 1 to 30, 2007 · NWS GJT · 7 events in 7 counties and zones

Several years of below normal precipitation resulted in long term drought conditions.

Where it happened

Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GJT wrote it up.

Several years of below normal precipitation resulted in long term drought conditions.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before the first event at May 31, 1:21 PM MST, 10 hours 39 minutes earlier.

Area forecast discussion, May 31, 1:21 PM MST, 10 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
221 PM MDT THU MAY 31 2007

.SHORT TERM (TONIGHT THROUGH SATURDAY)...
FAIRLY STRONG TROUGH AND COLD FRONT CHUGGING SOUTH THROUGH WYOMING
THIS AFTERNOON. LEADING EDGE OF CLOUDS OVER KRIL AND KRKS ON
SATELLITE IMAGES. BAND OF PRECIPITATION HANGING BACK A BIT AND
CUTTING WYOMING ABOUT IN HALF FROM SE TO NW. RUC/NAM/GFS ALL HANDLING
TONIGHTS FORECAST ABOUT THE SAME. WYOMING SYSTEM TO PLUNGE SOUTH
ALONG THE FRONT RANGE AND EAST OF THE DIVIDE. BEST PRECIPIATION OUGHT
TO STAY EAST OF THE DIVIDE WITH MID AND HIGH CLOUDINESS SPREADING
ACROSS NE UTAH...NW AND CENTRAL CO THIS EVENING...AND PUSHING SOUTH
OF THE EASTERN HALF OF THE SAN JUAN MTS LATE TONIGHT. MADE LARGE
CHANGES TO THE CLOUD COVER FORECAST FOR TONIGHT AND FRIDAY AS PLENTY
OF CLOUD SHOWED REMAIN OVER THE NORTHEASTERN THREE QUARTERS OF THE
FORECAST AREA THROUGH FRIDAY. POPS WERE INCREASED MAINLY IN THE
NORTHERN AND CENTRAL CO MTS AND ADJACENT LOWER ELEVATIONS. THIS
FEATURE SHOULD TEMPER THE WARM UP A LITTLE FRIDAY WITH A BIT OF COLD
ADVECTION AND CLOUD COVER.

FRIDAY NIGHT AND SATURDAY...THE RIDGE BUILDING OVER THE GREAT BASIN
WILL PUSH THE FRONT AND ITS CLOUDS EAST. TEMPS WILL CONTINUE TO CLIMB
AND DRY CONDITIONS WILL PREVAIL.

.LONG TERM (SATURDAY NIGHT THROUGH THURSDAY)...NO MAJOR CHANGES TO
THE FORECAST WITH THE BIG STORY CONTINUING TO BE THE RIDGE OVER THE
GREAT BASIN AND ASSOCIATED VERY WARM AND DRY WEATHER. NORTHERN PLAINS
UPPER LOW MOVES EAST ALLOWING THE RIDGE TO SHIFT OVER THE FORECAST
AREA. TEMPERATURES WARM STEADILY WITH TUESDAY LOOKING TO BE THE
WARMEST DAY OF THE YEAR SO FAR. A COUPLE OF WEAK WAVES STILL EXPECTED
TO RIDE ALONG THE EASTERN EDGE OF THE RIDGE SUN-MON BRINING A SMALL
CHANCE OF ISOLATED ACTIVITY IN THE HIGHER ELEVATIONS PRIMARILY NEAR
THE DIVIDE. THE RIDGE THEN FLATTENS INTO A MORE ZONAL FLOW ON
WEDNESDAY WITH A BOUNDARY ENTERING THE AREA...THE MOST RECENT GFS
BRINGS IT OVER THE CWA BY WEDNESDAY AFTERNOON...SLIGHTLY EARLIER THAN
THAN PREVIOUS RUNS. HAVE ELECTED TO BUY INTO THE EARLIER APPROACH
WHICH WOULD MAKE WED A FEW DEGREES COOLER THAN TUES...BUT STILL VERY
WARM AND DRY. LUD

&&

.AVIATION...
EXPECT VFR CONDITIONS FOR EASTERN UTAH AND WESTERN COLORADO EARLY
THIS EVENING. TYPICAL SLOPE AND VALLEY BREEZES WILL PREVAIL OVER
MOST OF THE AREA. THE EXCEPTION WILL BE OVER THE COLORADO NORTHWEST
AND CENTRAL MOUNTAINS WHERE A COLD FRONT WILL BRING INCREASING CLOUDS
WITH LOCAL MVFR CEILINGS AND ISOLATED SHOWERS LATER TONIGHT THROUGH
FRIDAY.

.GJT WATCHES/WARNINGS/ADVISORIES...
.CO...NONE
.UT...NONE.

CJC/PF/LUD
Hazardous weather outlook, May 31, 4:45 AM MST, 19 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
545 AM MDT THU MAY 31 2007

COZ001>014-017>023-UTZ022>025-027>029-011145-
ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR-
EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS-
ELKHEAD AND PARK MOUNTAINS-FLAT TOPS-
FOUR CORNERS/UPPER DOLORES RIVER-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS-
GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN-
NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER-
ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH-
SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY-
UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS-
545 AM MDT THU MAY 31 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE WILL BE A SLIGHT CHANCE OF AFTERNOON MOUNTAIN THUNDERSTORMS
NEAR THE CONTINENTAL DIVIDE SUNDAY AND MONDAY...OTHERWISE NO
SIGNIFICANT WEATHER IS EXPECTED THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND TONIGHT.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

7 drought. Local standard time, as filed.

Drought, Canyonlands / Natural Bridges

When
June 1, 12:00 AM MST to June 30, 11:59 PM MST
Where
Canyonlands / Natural Bridges forecast zone
Reported by
Other Federal Agency
Coordinates
37.626, -109.805 (the zone’s center; the record gives no point)

Above normal temperatures and little rainfall led to persistent Moderate Drought conditions.

Drought, Eastern Uinta Basin

When
June 1, 12:00 AM MST to June 30, 11:59 PM MST
Where
Eastern Uinta Basin forecast zone
Reported by
Other Federal Agency
Coordinates
40.125, -109.518 (the zone’s center; the record gives no point)

Above normal temperatures and little rainfall led to persistent Moderate Drought conditions.

Drought, Eastern Uinta Mountains

When
June 1, 12:00 AM MST to June 30, 11:59 PM MST
Where
Eastern Uinta Mountains forecast zone
Reported by
Other Federal Agency
Coordinates
40.506, -109.513 (the zone’s center; the record gives no point)

Above normal temperatures and little rainfall led to persistent Moderate Drought to Severe Drought conditions.

Drought, Grand Flat and Arches

When
June 1, 12:00 AM MST to June 30, 11:59 PM MST
Where
Grand Flat and Arches forecast zone
Reported by
Other Federal Agency
Coordinates
38.982, -109.570 (the zone’s center; the record gives no point)

Above normal temperatures and little rainfall led to persistent Moderate Drought conditions.

Drought, La Sal & Abajo Mountains

When
June 1, 12:00 AM MST to June 30, 11:59 PM MST
Where
La Sal & Abajo Mountains forecast zone
Reported by
Other Federal Agency
Coordinates
38.304, -109.687 (the zone’s center; the record gives no point)

Above normal temperatures and little rainfall led to persistent Moderate Drought to Severe Drought conditions.

Drought, Southeast Utah

When
June 1, 12:00 AM MST to June 30, 11:59 PM MST
Where
Southeast Utah forecast zone
Reported by
Other Federal Agency
Coordinates
37.626, -109.805 (the zone’s center; the record gives no point)

Above normal temperatures and little rainfall led to persistent Moderate Drought to Severe Drought conditions.

Drought, Tavaputs Plateau

When
June 1, 12:00 AM MST to June 30, 11:59 PM MST
Where
Tavaputs Plateau forecast zone
Reported by
Other Federal Agency
Coordinates
39.554, -109.544 (the zone’s center; the record gives no point)

Above normal temperatures and little rainfall led to persistent Moderate Drought conditions.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Utah in 2007Every state in 2007This day in weather historyWarnings in Utah, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 46464, 46465, 46466, 46467, 46468, 46469, 46470.